Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 19,     Number 4,     Winter 2011

 

A MATHEMATICAL MODEL OF
CHEMOTHERAPY RESPONSE TO TUMOUR
GROWTH
S. T. R. PINHO, D. S. RODRIGUES AND P. F. A. MANCERA

Abstract. A simple mathematical model, developed to simulate the chemotherapy response to tumour growth with stabilized vascularization, is presented as a system of three differential equations associated with the normal cells, cancer cells and chemotherapy agent. Cancer cells and normal cells compete by available resources. The response to chemotherapy killing action on both normal and cancer cells obey Michaelis- Menten saturation function on the chemotherapy agent. Our aim is to investigate the efficiency of the chemotherapy in order to eliminate the cancer cells. For that, we analyse the local stability of the equilibria and the global stability of the cure equilibrium for which there is no cancer cells. We show that there is a region of parameter space that the chemotherapy may eliminate the tumour for any initial conditions. Based on numerical simulations, we present the bifurcation diagram in terms of the infusion rate and the killing action on cancer cells, that exhibit, for which infusion conditions, the system evolves to the cure state.

 

Download PDF Files
 
(Subscribers Only)

© 2006-2011 Canadian Applied Mathematics Quarterly (CAMQ)